Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 63, NWS Tallahassee, FL

June 25, 2004Colquitt County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 2004, 4:28 PM EDT for Colquitt County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 4:28 PM EDT (20:28 UTC)
Expired
Jun 25, 2004, 5:00 PM EDT
In force
32 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Colquitt County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1207 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1207 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WUUS52 KTAE 252028
SVRTLH
GAC071-252100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
427 PM EDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA

* UNTIL 500 PM EDT

* AT 427 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  SEVERE THUNDERSTORM WITH DAMAGING WINDS TO NEAR 60 MPH WAS 3 MILES
  SOUTHWEST OF BAY...OR ABOUT 11 MILES WEST OF MOULTRIE...MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 500 PM EDT...
  HARTSFIELD...
  BAY...CENTER HILL...
  MOULTRIE...
  SPENCE AIRPORT...


LAT...LON 3129 8399 3106 8398 3111 8355 3134 8359

$$

7-TREXLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:05 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 25, 3:05 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 PM EDT FRI JUN 25 2004

.SHORT TERM...(TONIGHT THROUGH MONDAY)...SHORTWAVE ENERGY OVER
SOUTHERN LA HAS PRODUCED A CLUSTER OF THUNDERSTORMS OVER THAT AREA.
MODELS SHOW THIS ENERGY LIFTING TO THE NORTHEAST OVERNIGHT. THE GFS
SOLUTION LOOKS OVERDONE ON THE STRENGTH AND TAKES IT INTO CENTRAL
GEORGIA BY DAYBREAK WITH THE ETA SOLUTION TRACKING A WEAKER VORT
FARTHER TO THE NORTH. EITHER WAY THE PATTERN LOOKS UNSETTLED FOR THE
NEXT SEVERAL DAYS WITH THE UPPER LEVEL TROUGH AXIS TO OUR WEST AND A
SERIES OF IMPULSES ROTATING THROUGH THE BASE AND OVER OR JUST NORTH
OF MY CWA. IN ADDITION...THE MEAN 100MB TO 700MB FLOW WILL BE W TO
SW > 10 KTS (REGIME 5) WHICH SUPPORTS UPPER END CHANCE/GOOD CHANCE
POPS FOR MOST OF MY FA. WILL SHOW A TAPER OF POPS FROM 50% NW TO 30%
SE TONIGHT AND UNIFORM 50% POPS BOTH SATURDAY AND SUNDAY AFTERNOON
WITH 40% ON MONDAY.

.LONG TERM...(TUESDAY THROUGH FRIDAY)...SURFACE RIDGE AXIS WILL
REMAIN SOUTH OF MY CWA WITH MOIST SOUTH TO SOUTHWEST FLOW. WEST TO
SOUTHWEST FLOW TO CONTINUE ALOFT FOR MOST OF THE PERIOD WITH NEAR OR
ABOVE CLIMO POPS EACH DAY.

&&

.MARINE...LIGHT WINDS AND LOW SEAS THROUGHOUT THE PERIOD.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 73 90 72 91/ 30 50 30 50
PFN 76 89 76 89/ 50 50 30 50
DHN 72 88 72 88/ 50 50 30 50
ABY 72 89 72 89/ 50 50 30 50
VLD 72 90 71 90/ 30 50 30 50
CTY 74 89 72 91/ 20 50 30 50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

BARRY
Hazardous weather outlook, Jun 25, 5:00 AM EDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
500 AM EDT FRI JUN 25 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-260900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
500 AM EDT FRI JUN 25 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN. ISOLATED
STRONG THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE. DAMAGING WINDS WILL
BE THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH SOME HAIL WILL ALSO
BE POSSIBLE IN THE STRONGEST STORMS. RAINFALL RATES BETWEEN ONE AND
TWO INCHES PER HOUR WILL BE POSSIBLE...WHICH COULD PRODUCE A THREAT
FOR LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. THE STORMS
SHOULD DIMINISH IN COVERAGE AND INTENSITY DURING THE LATE EVENING
HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY WITH
ISOLATED STRONG STORMS ALSO POSSIBLE. HOWEVER...ORGANIZED SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH TONIGHT...AND
SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE
REQUESTED TO SELF-ACTIVATE IF SEVERE WEATHER OR FLOODING IS OBSERVED.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG
BEND AND PANHANDLE BEACHES.

A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS
PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE
THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT
DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

48-TURNAGE

In the hours before

Special weather statement, Jun 25, 12:30 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EDT FRI JUN 25 2004

FLZ017-GAZ157-251659-
GRADY GA-LEON FL-
1230 PM EDT FRI JUN 25 2004

AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER NORTHWEST MOST LEON COUNTY
FLORIDA AND MOVING TO THE NORTHEAST AROUND 15 MPH. IT WILL LIKELY
MOVE INOT SOUTHERN BROOKS COUNTY GEORGIA WITHIN THE NEXT 5 MINUTES.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, Jun 25, 12:40 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 PM EDT FRI JUN 25 2004

GAZ157-251709-
GRADY GA-
1240 PM EDT FRI JUN 25 2004

AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER SOUTHERN GRADY COUNTY GEORGIA
AND MOVING NORTHEAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, Jun 25, 1:12 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT FRI JUN 25 2004

FLZ018-251757-
JEFFERSON FL-
112 PM EDT FRI JUN 25 2004

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER THE EXTREME WESTERN EDGE OF
JEFFERSON COUNTY FLORIDA..OVER THE TOWN OF LLOYD. THIS STORM WAS
MOVING NORTHEAST AROUND 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, Jun 25, 1:56 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM EDT FRI JUN 25 2004

GAZ146-251841-
COLQUITT GA-
156 PM EDT FRI JUN 25 2004

AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM SOUTH CENTRAL COLQUITT COUNTY
GEORGIA. THIS STORM WAS MOVING NORTHEAST AT 15 MPH AND MAY SURVIVE
INTO COOK COUNTY.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

24-BLOCK
Special weather statement, Jun 25, 3:46 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
346 PM EDT FRI JUN 25 2004

GAZ127>131-145>148-252016-
BEN HILL GA-BERRIEN GA-COLQUITT GA-COOK GA-IRWIN GA-MITCHELL GA-
TIFT GA-TURNER GA-WORTH GA-
347 PM EDT FRI JUN 25 2004

A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH MITCHELL...
WORTH..COLQUITT...COOK...TIFT...TURNER...AND THEN REACH BEN
HILL...IRWIN AND BERRIEN AROUND 415 PM EDT. THIS LINE WILL
PRODUCE WINDS TO NEAR 45 MPH...VERY HEAVY RAIN...AND FREQUENT
LIGHTNING. SOME PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE.
RESIDENTS SHOULD MONITOR THE WEATHER OVER THE NEXT FEW HOURS.

7-TREXLER
Special weather statement, Jun 25, 4:18 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EDT FRI JUN 25 2004

GAZ127>131-145>148-158>160-252118-
BEN HILL GA-BERRIEN GA-BROOKS GA-COLQUITT GA-COOK GA-IRWIN GA-
LOWNDES GA-MITCHELL GA-THOMAS GA-TIFT GA-TURNER GA-WORTH GA-
419 PM EDT FRI JUN 25 2004

A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH MITCHELL...
WORTH..COLQUITT...COOK...TIFT...AND TURNER COUNTIES THROUGH 445 PM
EDT...THEN REACH BEN HILL...IRWIN AND BERRIEN COUNTIES AROUND 515 PM
EDT. THIS LINE WILL PRODUCE WINDS TO NEAR 45 MPH...VERY HEAVY
RAIN...AND ALMOST CONTINUOUS LIGHTNING. RAIN AMOUNTS WILL REACH
AROUND 1 TO 2 INCHES WITH THESE STORMS. SOME PONDING OF WATER ON
ROADWAYS AND IN LOW LYING AREAS WILL BE POSSIBLE. RESIDENTS SHOULD
MONITOR THE WEATHER OVER THE NEXT FEW HOURS.

7-TREXLER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:07 PM EDTSevere Thunderstorm WarningTAEColquitt23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.